Korean J Crit Care Med.  2010 Sep;25(3):168-171. 10.4266/kjccm.2010.25.3.168.

The Management of Heparin-induced Thrombocytopenia with Thrombosis after Open Heart Surgery: A Case Report

Affiliations
  • 1Department of Thoracic and Cardiovascular Surgery, Dongsan Medical Center, Keimyung University College of Medicine, Daegu, Korea. nhpark@dsmc.or.kr

Abstract

Heparin-induced thrombocytopenia (HIT) is a prothrombotic, immune-mediated adverse reaction to heparin therapy. It is caused by antibodies binding to a complex of heparin and platelet factor 4, and this leads to platelet activation, excessive thrombin generation and often thrombosis. HIT with thrombosis (HITT) can lead to limb amputation, stroke, myocardial infarction and death. We report here on a case of a HITT patient who was successfully managed with argatroban therapy. Further knowledge is need about the ideal medical management for HITT.

Keyword

agatroban; heparin therapy; thrombocytopenia; thrombosis

MeSH Terms

Amputation
Antibodies
Extremities
Heart
Heparin
Humans
Myocardial Infarction
Pipecolic Acids
Platelet Activation
Platelet Factor 4
Stroke
Thrombin
Thrombocytopenia
Thrombosis
Antibodies
Heparin
Pipecolic Acids
Platelet Factor 4
Thrombin
Full Text Links
  • KJCCM
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr